Alert archive / Kansas / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 330, NWS Dodge City, KS

September 10, 1999Edwards County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 10, 1999, 3:23 PM CDT for Edwards County, Kiowa County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 10, 1999, 3:23 PM CDT (20:23 UTC)
Expired
Sep 10, 1999, 4:10 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Whole counties

Counties Edwards County, KS, Kiowa County, KS

What was reported inside it

TimeReportWhereRemark
Sep 10, 3:30 PM CDTHail 0.75Trousdale, KS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 10, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1999-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1999-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:26 AM CDT, 11 hours 57 minutes earlier.

Area forecast discussion, Sep 10, 3:26 AM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE DODGE CITY KS
326 AM CDT FRI SEP 10 1999

BASED ON CONVECTION TRYING TO GO NEAR GBD AND ELEVATED CONVECTION
OVER EASTERN COLORADO...WILL RAISE 1ST PD POPS TO 30 AND DROP THE
LATE WORDING FOR ALL OF THE CWA.

PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE
CONTAINED WITHIN THE DODGE CITY ZONE FORECAST.

DDC 087/062 090/056 069 342
GCK 086/061 089/055 068 342
EHA 087/060 095/058 067 320
LBL 089/063 091/059 071 342
HYS 088/061 091/054 066 342
P28 091/066 092/059 072 343

.DDC...NONE.

MCCAMMON

In the hours before

Special weather statement, Sep 10, 11:11 AM CDT, 4 hours 12 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-110600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1111 AM CDT FRI SEP 10 1999

...STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT ALONG AND
EAST OF A SCOTT CITY TO HUGOTON LINE. THE MAIN THREAT FROM
THUNDERSTORMS WHICH MAY FORM LATER THIS AFTERNOON AND TONIGHT WILL
BE LARGE HAIL AND HIGH WIND.

DISCUSSION:

A SURFACE LOW PRESSURE TROUGH OVER EXTREME EASTERN COLORADO COMBINED
WITH INCREASING LOW-LEVEL MOISTURE MAY ACT TOGETHER TO FORM
THUNDERSTORMS THIS AFTERNOON OVER WESTERN KANSAS. AN UPPER LEVEL
DISTURBANCE MOVING EAST FROM COLORADO WILL HELP TO MAINTAIN THE
THUNDERSTORMS INTO THE EVENING HOURS. ALTHOUGH THERE ARE STILL
UNCERTAINTIES WITH THE DEVELOPMENT OF CONVECTION...ANY
THUNDERSTORMS THAT DO FOMR MAY BECOME SEVERE.

ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE:
HTTP://WWW.DODGECITY.NET/NWS/

HUTTON
Special weather statement, Sep 10, 11:11 AM CDT, 4 hours 12 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-110600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1111 AM CDT FRI SEP 10 1999

...STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT ALONG AND
EAST OF A SCOTT CITY TO HUGOTON LINE. THE MAIN THREAT FROM
THUNDERSTORMS WHICH MAY FORM LATER THIS AFTERNOON AND TONIGHT WILL
BE LARGE HAIL AND HIGH WIND.

DISCUSSION:

A SURFACE LOW PRESSURE TROUGH OVER EXTREME EASTERN COLORADO COMBINED
WITH INCREASING LOW-LEVEL MOISTURE MAY ACT TOGETHER TO FORM
THUNDERSTORMS THIS AFTERNOON OVER WESTERN KANSAS. AN UPPER LEVEL
DISTURBANCE MOVING EAST FROM COLORADO WILL HELP TO MAINTAIN THE
THUNDERSTORMS INTO THE EVENING HOURS. ALTHOUGH THERE ARE STILL
UNCERTAINTIES WITH THE DEVELOPMENT OF CONVECTION...ANY
THUNDERSTORMS THAT DO FOMR MAY BECOME SEVERE.

ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE:
HTTP://WWW.DODGECITY.NET/NWS/

HUTTON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:30 PM CDTSevere Thunderstorm WarningDDCEdwards50 min
Sep 10, 3:11 PM CDTSevere Thunderstorm WarningDDCClark34 min
Sep 10, 4:00 PM CDTSevere Thunderstorm WarningDDCPratt50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.